Thunderstorm Wind, Lebanon
- When
- July 27, 4:35 PM EST
- Where
- Lebanon County, Lebanon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.333, -76.417
Thunderstorm winds damaged the roof of a building in Lebanon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Thunderstorm winds damaged the roof of a building in Lebanon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 27, 3:06 PM EST, 1 hour 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 406 PM EDT THU JUL 27 2006 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... ACTIVE WEATHER THIS AFTERNOON WILL KEEP DISCUSSION BRIEF. NUMEROUS TSTORMS ACROSS CENTRAL PA THIS AFTERNOON WITH SOME STRONGER CELLS. THESE DEVELOPED AHEAD OF SHORTWAVE NOW MOVING ACROSS THE COMMONWEALTH WITH HELP FROM INCREASING CAPE AND STILL GENEROUS LOW LEVEL MOISTURE. THE STORMS WILL DECREASE BY MID EVENING AS WAVE MOVES EAST AND ATMOSPHERE COOLS AND STABILIZES. NEXT WAVE MOVES EAST FROM THE OHIO VALLEY LATE TONIGHT INTO FRI WITH FRONTAL BOUNDARY STALLING NORTH OF PA. THIS WILL KEEP HOT AND HUMID CONDITIONS AROUND AND BRING ANOTHER ROUND OF SHOWERS/TSTORMS FOR FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... AS FRONT REMAINS NORTH OF REGION AND GRADUALLY WEAKENS THROUGH THE WEEKEND...HIGH PRESSURE RIDGE WILL SLOWLY BUILD IN...WITH HOT AND HUMID CONDITIONS CONTINUING. SCATTERED/ISOLATED SHOWERS WILL BE AROUND THROUGH THE WEEKEND BEFORE CAP STRENGTHENS FOR THE FIRST HALF OF NEXT WEEK. BACK DOOR TYPE COOL FRONT ATTEMPTS TO SLIDE SOUTH OUT OF NEW ENGLAND LATER IN THE WEEK...COOLING TEMPS A BIT BUT INCREASING CHANCES FOR RAIN. && .AVIATION... SHOWERS AND THUNDERSTORMS PLENTIFUL OVER CWA THIS AFTERNOON PRODUCING PLENTY OF RAIN AND LIGHTNING. RAIN AND HZ/BR BRINGING VSBY DOWN TO 1/2 SM IN SOME AREAS. KEPT RAIN AND THUNDER IN TAFS THIS EVENING AND THEY HAVE THE POSSIBILITY TO DROP CONDITIONS TO IFR. RAIN AND BR WILL BE PREVALENT OVER CWA INTO EVENING AND POSSIBLY OVERNIGHT AND EXPECT VRF/MVFR CONDITIONS TO SUSTAIN THROUGH THE NIGHT. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RXR LONG TERM...RXR AVIATION...ONDREJIK/MARTIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 503 AM EDT THU JUL 27 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-280915- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 503 AM EDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT TROPICAL MOISTURE WILL BE IN PLACE ACROSS PENNSYLVANIA LATE TODAY AND FRIDAY. THUNDERSTORMS THAT FORM IN THIS AIRMASS HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL AS WELL AS ISOLATED DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED SEVERE THUNDERSTORMS...CONTAINING TORRENTIAL DOWNPOURS AND DAMAGING WIND GUSTS...ARE POSSIBLE FRIDAY AFTERNOON...ESPECIALLY OVER NORTHEAST PENNSYLVANIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 403 PM EDT THU JUL 27 2006 PAZ042-272045- SULLIVAN- 403 PM EDT THU JUL 27 2006 ...A STRONG THUNDERSTORM WILL AFFECT SULLIVAN COUNTY... AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20 MILES NORTHWEST OF SHICKSHINNY...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR RICKETTS GLEN STATE PARK AROUND 410 PM. WIND GUSTS TO 40 MPH...HEAVY RAIN AND INTENSE LIGHTNING ARE POSSIBLE WITH THIS STORM. FORECASTER:ONDREJIK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 422 PM EDT THU JUL 27 2006 PAZ006-011-012-037-041-045-046-272115- CAMERON-NORTHERN CLINTON-NORTHERN LYCOMING-POTTER-SOUTHERN CLINTON- SOUTHERN LYCOMING-TIOGA- 422 PM EDT THU JUL 27 2006 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAMERON...CLINTON... LYCOMING...POTTER AND TIOGA COUNTIES... AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTHEAST OF ST. MARYS TO 10 MILES SOUTHWEST OF LOCK HAVEN...MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR KEATING SUMMIT AND WHARTON AROUND 430 PM...MCELHATTAN AND LOGANTON AROUND 445 PM...LYMAN RUN STATE PARK AND DENTON HILL STATE PARK AROUND 500 PM...ELIMSPORT AND CEDAR RUN AROUND 515 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 171 AND 194...I-180 BETWEEN MILE MARKERS 10 AND 29. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...ROUTE 220...STATE ROAD 120. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE AS STORMS MOVE THROUGH. FORECASTER: RXR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 437 PM EDT THU JUL 27 2006 PAZ057-063-272100- CUMBERLAND-DAUPHIN- 437 PM EDT THU JUL 27 2006 ...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND AND DAUPHIN COUNTIES... AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTHWEST OF LOWER ALLEN...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR STEELTON...HIGHSPIRE...PROGRESS AROUND 445 PM...RUTHERFORD HEIGHTS...COLONIAL PARK...MIDDLETOWN... LINGLESTOWN AROUND 450 PM...HUMMELSTOWN...CLIFTON AND SKYLINE VIEW AROUND 455 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: DANGELO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
459 PM EDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND DMG 1 SSE SELINSGROVE 40.79N 76.86W
07/27/2006 NORTHUMBERLAND PA EMERGENCY MNGR
TREES DOWN IN THE ISLE OF QUE.
0405 PM TSTM WND DMG 4 S SUNBURY 40.80N 76.79W
07/27/2006 NORTHUMBERLAND PA EMERGENCY MNGR
ONE TREE DOWN IN LOWER AUGUSTA TOWNSHIP.
0415 PM TSTM WND DMG 4 NE SUNBURY 40.90N 76.73W
07/27/2006 NORTHUMBERLAND PA EMERGENCY MNGR
TREES DOWN ALONG ROUTE 145 IN UPPER AUGUSTA TOWNSHIP.
0430 PM TSTM WND DMG EAST BERLIN 39.94N 76.98W
07/27/2006 ADAMS PA EMERGENCY MNGR
TREES AND POWER LINES DOWN.
&&
PAJPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
515 PM EDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND DMG SSE SELINSGROVE 40.80N 76.87W
07/27/2006 SNYDER PA EMERGENCY MNGR
TREES DOWN IN THE ISLE OF QUE.
0405 PM TSTM WND DMG 4 S SUNBURY 40.80N 76.79W
07/27/2006 NORTHUMBERLAND PA EMERGENCY MNGR
ONE TREE DOWN IN LOWER AUGUSTA TOWNSHIP.
0415 PM TSTM WND DMG 4 NE SUNBURY 40.90N 76.73W
07/27/2006 NORTHUMBERLAND PA EMERGENCY MNGR
TREES DOWN ALONG ROUTE 145 IN UPPER AUGUSTA TOWNSHIP.
0430 PM TSTM WND DMG EAST BERLIN 39.94N 76.98W
07/27/2006 ADAMS PA EMERGENCY MNGR
TREES AND POWER LINES DOWN.
&&
PAJSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 519 PM EDT THU JUL 27 2006 PAZ058-272145- SCHUYLKILL- 519 PM EDT THU JUL 27 2006 ...A STRONG THUNDERSTORM WILL AFFECT SCHUYLKILL COUNTY... AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTHWEST OF MAHANOY CITY...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR HOMETOWN AROUND 530 PM...MCADOO AROUND 535 PM AND COALDALE AROUND 540 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-81 BETWEEN MILE MARKERS 127 AND 139. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROAD...STATE ROAD 309. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: DANGELO
The State College radar (KCCX), 149 km away, was scanning. The volume nearest the first event began at 21:35 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527177.